Hail, Nevada
- When
- March 27, 5:08 PM CST
- Where
- Nevada County, 1.49 mi NNW of Dian
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.819, -93.412
Golf ball size hail fell along Interstate 30.
A longwave trough shifted east out of the Rockies and into the Central and Southern Plains during the day on March 27th, with the southwest flow ahead of the trough ejecting a series of upper level disturbances northeast across Northeast Texas, Southwest Arkansas, and Northwest Louisiana during the afternoon and evening. Meanwhile, a broad warm and moist sector had spread north across all of the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A longwave trough shifted east out of the Rockies and into the Central and Southern Plains during the day on March 27th, with the southwest flow ahead of the trough ejecting a series of upper level disturbances northeast across Northeast Texas, Southwest Arkansas, and Northwest Louisiana during the afternoon and evening. Meanwhile, a broad warm and moist sector had spread north across all of the Ark-La-Tex into Eastern Oklahoma and much of Arkansas ahead of this trough, with temperatures warming into the upper 70s and lower 80s areawide. This resulted in moderate instability developing as large scale forcing increased during the late afternoon through the evening hours, resulting in scattered to numerous shower and thunderstorm development across much of these areas. Increasing wind shear late in the afternoon also promoted the development of scattered severe thunderstorms over East Texas, Southwest Arkansas, and Northwest Louisiana, with various reports of damaging winds and large hail received. These storms eventually organized along a broken line as it pushed into North Louisiana, ahead of a cold front that shifted southeast into the area during the early morning hours of the 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 27, 2:39 PM CST, 2 hours 29 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 339 PM CDT Sat Mar 27 2021 .SHORT TERM.../Tonight through Sunday Night/ With all of the Ark-La-Tex in the warm sector for multiple hours today, the atmosphere is primed for severe weather as convection begins. Diverse cloud cover hints at a tinderbox-like situation aloft, with deepening cumulus, and more insolation reaching the I-20 corridor. This afternoon's special sounding confirms the continued presence of multiple ingredients for severe weather including: CAPE values near 3000 J/kg, bulk shear at or above 50 knots areawide, and mid-level lapse rates at around 7.0 C/km. The lack of synoptic-scale forcing is what is primarily working against an even stronger severe weather situation. Regardless, the severe weather risks for today will be maximized in a window from now until 11PM, with very large hail and even the outside possibility of a strong tornado in this time frame. Coordinating with SPC this afternoon, a new tornado watch has been issued until 11 PM CDT for the Ark-La-Tex northeastward into the northern portions of the Ark-La-Miss. For tonight, the ongoing severe weather threat will continue well after sunset before storm mode transitions from scattered supercells to a more linear multicell mode as the frontal boundary begins to proceed through the Ark-La-Tex around midnight. After exiting our eastern zones, dry conditions and cooler than average temperatures arrive, continuing through Sunday night. /16/ .LONG TERM.../Monday through the end of the week/ Expecting a nice initial start to the long term period with mostly sunny skies and highs ranging from 70 to 75 degrees for your Monday. However, expect the front clearing through our region in the short term to start coming back north through the area (as a warm front) late Monday night into Tuesday with a large upper trough axis gradually driving a cold front toward the Four State region from the northwest. Model consensus has gotten more bullish on the morning runs in association with the warm front triggering increasing showers and thunderstorms Tuesday afternoon into Tuesday evening. It is starting to look like some of these storms have the potential to be on the strong side owing to available instability and wind shear, although there is not yet enough confidence or consistency of trends to advertise a severe thunderstorm potential yet. The incoming cold front will probably undercut this whole regime and bring widespread showers and embedded tame thunderstorms to the bulk of the area (especially east) late Tuesday night through the first half of the day Wednesday. Thereafter, anticipate a dry and seasonably cool regime to lock in for a while. This somewhat cooler regime will probably not break down until sometime next weekend but, before then, expect Wednesday night through Friday night to feature dry and mostly clear conditions with lows generally in the 40s and highs mainly ranging from 65 to 70 degrees. /50/ && .PREV DISCUSSION... /issued 1237 PM CDT Sat Mar 27 2021/ AVIATION... For the 27/18Z TAF update, a mixture of MVFR/IFR cigs is likely across nearly all of our airspace as TSRA/SHRA develops, some of which being severe, starting as early as 27/21Z. This activity will continue until frontal passage occurs from west to east starting at 28/09Z for KTYR. Robust winds from the west above 10kts will continue through the end of the period, introducing VFR cigs for all terminals by 28/16Z. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 57 70 45 71 / 80 0 0 0 MLU 60 70 44 70 / 80 10 0 0 DEQ 50 70 40 71 / 50 0 0 0 TXK 53 70 43 71 / 80 0 0 0 ELD 54 69 41 70 / 90 0 0 0 TYR 54 69 44 72 / 60 0 0 0 GGG 54 70 43 72 / 80 0 0 0 LFK 58 72 46 74 / 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/50/16
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 207 PM CDT Sat Mar 27 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-281915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby- 207 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous strong to severe storms are expected to develop later this afternoon into early this evening across the Arklatex into northern portions of the Arklamiss. Very large hail of at least golf ball to tennis ball size and tornadoes will be the primary threats through the early to mid evening hours. The tornado threat will be highest in southwest Arkansas where a strong tornado cannot be ruled out. In addition, there is a threat for a quick 2 to 3 inches of rain in a band from northeastern Texas, to northwestern Louisiana, to southwestern Arkansas to bring an isolated risk of flash flooding. Storms are forecast to congeal into a line sometime this evening and advance through the remainder of the Arklamiss and central Louisiana into the early morning hours, with damaging winds becoming the main threat. The severe weather threat is expected to completely exit the area before sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A few lingering thunderstorms will be possible across central Louisiana early Sunday, but these should move east and south of these areas by mid morning. By Tuesday night into Wednesday, a cold front should bring additional thunderstorms to the region. However, no severe storms are expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon into tonight. LAZ017>022-TXZ165>167-281915- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina- San Augustine- 207 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered strong to severe storms are possible late this afternoon and through the evening across these portions of Deep East Texas and Central Louisiana. Large hail up to golf ball size and damaging winds will be the primary threats although a tornado cannot be completely ruled out. Storms are forecast to congeal into a line sometime this evening and advance through the remainder of central Louisiana into the early morning hours, with damaging winds becoming the main threat. The severe weather threat is expected to completely exit the area before sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A few lingering thunderstorms will be possible across central Louisiana early Sunday, but these should move east and south of these areas by mid morning. By Tuesday night into Wednesday, a cold front should bring additional thunderstorms to the region. However, no severe storms are expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed later today and tonight. 50
Special Weather Statement
National Weather Service Shreveport LA
404 PM CDT Sat Mar 27 2021
ARZ061-072-272145-
Nevada AR-Columbia AR-
404 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEVADA AND CENTRAL
COLUMBIA COUNTIES UNTIL 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Magnolia, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Magnolia, McNeil, White Oak Lake State Park, Calhoun, Young, College
Hill, Ebenezer, Noxobe, Laughlin and Medlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Arkansas.
LAT...LON 3371 9311 3338 9312 3338 9300 3315 9312
3320 9331
TIME...MOT...LOC 2103Z 198DEG 37KT 3330 9315
15Special Weather Statement
National Weather Service Shreveport LA
547 PM CDT Sat Mar 27 2021
TXZ136-149-150-272330-
Cherokee TX-Smith TX-Rusk TX-
547 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL
RUSK AND NORTHERN CHEROKEE COUNTIES UNTIL 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, moving northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jacksonville, Whitehouse, Troup, Arp, Mount Selman, Mixon, Reese,
Maydelle, New Summerfield, Gallatin and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Texas.
LAT...LON 3200 9544 3231 9510 3209 9486 3173 9536
3174 9537 3174 9536 3175 9536 3176 9540
3182 9540 3184 9542 3185 9544 3188 9543
3190 9544 3190 9543 3192 9542 3196 9545
TIME...MOT...LOC 2247Z 225DEG 34KT 3191 9533
19Special Weather Statement
National Weather Service Shreveport LA
551 PM CDT Sat Mar 27 2021
TXZ149-150-152-272330-
Cherokee TX-Nacogdoches TX-Rusk TX-
551 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES AND CENTRAL CHEROKEE COUNTIES UNTIL 630 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Maydelle, or 10 miles southwest of Rusk, moving
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rusk, Alto, Morrill, Ponta, Sacul, New Salem, Cushing, Mount
Enterprise, Gallatin, Reklaw, Glenfawn, Brachfield, Linwood, Lilbert,
Looneyville and Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for eastern and
northeastern Texas.
LAT...LON 3209 9486 3188 9459 3154 9514 3156 9514
3159 9517 3157 9521 3158 9526 3159 9527
3159 9528 3161 9526 3163 9529 3166 9528
3168 9529 3172 9534 3174 9533 3173 9536
TIME...MOT...LOC 2251Z 225DEG 34KT 3169 9528
19The Little Rock radar (KLZK), 155 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Golf ball size hail fell along Interstate 30.
Pictures were posted to social media of golf ball to tennis ball size hail that fell in the Boughton community northeast of Prescott.
A tree was blown down across Highway 237 near County Road 28.
A tree was blown down on County Road 25.
A tree was blown down on County Road 120.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 940433, 940435, 940437, 940439, 940440.